Title

UNIFORM CONVERGENCE OF THE LDG METHOD FOR A SINGULARLY PERTURBED PROBLEM WITH THE EXPONENTIAL BOUNDARY LAYER

Document Type

Article

Publication Date

3-1-2014

Department

Mathematics

Abstract

In this paper, we study a uniform convergence property of the local discontinuous Galerkin method (LDG) for a convection-diffusion problem whose solution has exponential boundary layers. A Shishkin mesh is employed. The trail functions in the LDG method are piecewise polynomials that lies in the space Q(k), i.e., are tensor product polynomials of degree at most k in one variable, where k > 0. We identify that the error of the LDG solution in a DG-norm converges at a rate of (ln N/N)(k+1/2); here the total number of mesh points is O(N-2). The numerical experiments show that this rate of convergence is sharp.

Publication Title

MATHEMATICS OF COMPUTATION

Volume

83

Issue

286

First Page

635

Last Page

663

This document is currently not available here.

Find in your library

Share

 
COinS